Jump to content
Sign in to follow this  
IrishMonkey92

Delayed withdrawal after Cold Turkey - symptoms kick started after Alcohol use?

Recommended Posts

IrishMonkey92   
IrishMonkey92

I've always been baffled by how I survived 5 months after a cold turkey (basically 4 weeks rapid taper) of an SSRI without many of my major symptoms that I suffer with now. I went from 40mg - 0mg over the course of August 2015. 

 
Around the end of September I began to experience shooting pains in my head (I guess these were brain zaps) along with a white dot flying across my vision every so often. Then I had shooting pains in my chest and a few dizzy spells. Then a month or two later I started getting anxious and getting palpitations when drinking alcohol. Then 5 months off I had a heavy night of drinking and woke up feeling very weird (dream like), when I went to the toilet I felt like I was free falling - that made me panic and cue my first ever panic attack (felt like a stroke). Then I started getting my main symptom which has stuck with me till now 15 months later - this swaying/rocking/off balance sensation, tinnitus, floaters etc. 
 
Has anyone experienced minimal withdrawal symptoms and didn't even know they were in withdrawal and then got hit with a huge symptoms that far out from stopping?
 
Can anyone relate to this? I think its withdrawal for periods of time, then other times I think perhaps its something else. 

Share this post


Link to post
Share on other sites
Madison1   
Madison1

I went CT from and SSRI and immediately started taking Prozac. I think that masked some of my symptoms so I had some immediate tingling, depression, etc but the headache and off balance feeling comes in waves. I didn't have my first symptom until about 5 months after. Here I am almost 3 years later in the middle of another episode/wave. 

Share this post


Link to post
Share on other sites
IrishMonkey92   
IrishMonkey92

I went CT from and SSRI and immediately started taking Prozac. I think that masked some of my symptoms so I had some immediate tingling, depression, etc but the headache and off balance feeling comes in waves. I didn't have my first symptom until about 5 months after. Here I am almost 3 years later in the middle of another episode/wave. 

 

Thank you for the reply. Did anything provoke your symptoms at 5 months at all? Like mine being alcohol. 

 

Any you any better at 3 years now? How long were you on the drug you CT'd from? How would you best describe your off balance sensation? 

Share this post


Link to post
Share on other sites
Madison1   
Madison1

Yes....a major life change and emotional stress. It was very emotional for me. In the process I moved across the country too with my three kids. I am better now at 3 years BUT have the waves of symptoms. I've had this one since September off and on. Mostly tension headache feeling, eyes off a little, I feel like I'm buzzed or drunk with the off balance feeling. I was on Paxil and Cymbalta for about three years. I am very sensitive to medicine. I've never smoked, done any drugs and I don't drink. 

Share this post


Link to post
Share on other sites
anongrl5590   
anongrl5590

Hey IrishMonkey - 

 

I CT'd from Prozac after a year of using it and after one month of feeling ok, I suddenly got hit with minimal WD symptoms (brain zaps and hot flushes) with the windows/wave pattern. However, that suddenly changed and I got worse and worse with more symptoms adding up. I am  about 5.5 months out from my CT and the symptoms have morphed since the beginning and i don't get the windows/waves pattern anymore. I also get tinnitus that comes and goes and the very annoying eye floaters. My main symptoms right now are the burning brain, pins and needles, buzzing everywhere, chest tightness, and severe teeth and gums pain... I heard that if you did not have these symptoms before the drug, than it is due to withdrawal

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.